Pennsylvania, 2006

Hail in Pennsylvania, June 9, 2006

June 9, 2006 · NWS CTP · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Jun 9, 10:04 AM EST, 36 minutes earlier.

Area forecast discussion, Jun 9, 10:04 AM EST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1104 AM EDT FRI JUN 9 2006

.SHORT TERM /REST OF TODAY/...

A NORTHWEST TO SOUTHEAST LINE OF SHOWERS AND A FEW THUNDERSTORMS
HAVE AFFECTED PORTIONS OF TIOGA...LYCOMING... AND SULLIVAN COUNTY.
FOCUSED A HIGHER CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS IN
THIS REGION THIS AFTERNOON. ANOTHER SHOWER DEVELOPED OVER EASTERN
CENTRE COUNTY AROUND 1045 AM...IT IS MOVING TO THE SOUTHEAST TOO.

SREF AND GUIDANCE FOCUS HIGHEST POPS TO THE NORTHEAST AND UPDATED
ZONES TO REFLECT HIGHER CHANCE SHOWERS FROM WILLIAMSPORT NORTH AND
EAST.

A WEAK FRONTAL SYSTEM WILL CONTINUE TO MOVE INTO OUR REGION...IT
COULD TRIGGER ISOLATED SHOWERS OVER MOST OF THE REGION SO KEPT
POPS IN MOST LOCALS IN SLIGHT CATEGORY. SOME MODELS SHOW MODEST
CAPE THIS AFTERNOON IMPLYING THAT A FEW OF THE STORMS COULD
BECOME STRONG. IT APPEARS TO BE TRIGGERING SOME WEAK ECHOES IN OUR
NW AREAS THIS AM. THIS TREND SHOULD CONTINUE AS IT MOVES SOUTHEASTWARD.

HIGHEST POPS IN NORTH AND NORTHEAST.

LEFT ALL PERIODS AFTER FIRST PERIOD AS IS.

&&

.PREV DISCUSSION...
 /ISSUED 333 AM EDT FRI JUN 9 2006/

SHORT TERM /TODAY THROUGH SUNDAY/...

WATER VAP LOOP SHOWING POTENT S/WV BARRELLING SOUTHWRD TOWARD GRT
LKS THIS AM. ASSOCIATED COLD FRONT WILL PUSH INTO CENTRAL PA LATER
TODAY...ACCOMPANIED BY SCT CONVECTION. LATEST MODEL DATA INDICATING
FAIRLY WK SHEAR ALONG AND AHEAD OF FRONT...SO SVR THREAT APPEARS
LOW. WILL PLACE HIGHEST POPS OVR NE MTNS...WHERE LEFT FRNT QUAD OF
JET STREAK WILL COINCIDE WITH AFTN FROPA.

S/WV ENERGY WILL SPAWN ANOTHER COASTAL LOW OFF NEW ENG ON
SATURDAY...RESULTING IN BREEZY AND COOL CONDITIONS ACROSS PA THIS
WEEKEND. 850 TEMPS WELL BLW NORMAL FOR JUNE...LIKELY HOLDING TEMPS
IN THE 60S SAT PM OVR MOST OF THE FA.

WEAK WV OF LO PRES WILL LIKELY PASS WELL SOUTH OF PA SAT NITE/EARLY
SUNDAY. HOWEVER...ENOUGH SREF MEMBERS PRODUCE MEASURABLE RAIN AS FAR
NORTH AS MASON/DIXON TO INSERT CHC POPS ACROSS SOUTHERN TIER. ALSO
AN OUTSIDE CHC OF SCT FROST OVR NW MTNS SUN AM...AS SFC RIDGE/DRY
AIRMASS SETTLES OVR REGION.

LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...

MILDER CONDITIONS EXPECTED EARLY NEXT WEEK AS UPPER LO LIFT OUT OF
NEW ENG. HOWEVER...LATEST MED RANGE MODEL DATA SUGGESTS MEAN TROUGH
REMAINS IN PLACE OVR THE EASTERN CONUS THRU LATE NEXT WEEK AS
ADDITIONAL S/WV ENERGY SPILLS SWRD ON EASTERN SIDE OF PERSISTENT
PACIFIC RIDGE. THESE SYSTEMS COULD BRING SCT SHWRS/TSTMS WED/THU IN
WHAT OTHERWISE APPEARS A DRY PATTERN FOR NEXT WEEK.

AVIATION...

TROUGH PERSISTING OVER CENTRAL PA BUT MAINLY VFR CONDITIONS CONTINUE
TO PREVAIL.  JUST SOME BRIEF MVFR CONDITIONS POSSIBLE THROUGH THE
NEXT 24 HOURS - INITIALLY AS SOME MORNING FOG - THEN SOME LOWER CIGS
POSSIBLY AFFECTING THE EASTERN COUNTIES IN SCATTERED SHOWERS THROUGH
THE TIME PERIOD.  SURFACE WINDS WILL BE GENERALLY FROM THE NW TO N
AT 5 TO 10 KTS EARLY TODAY AND AGAIN TONIGHT...BUT THEY WILL
INCREASE TO 10 TO 15 KTS WITH GUSTS TO 20 KTS DURING THE LATE
MORNING THROUGH EARLY EVENING HOURS.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...GRUMM
Hazardous weather outlook, Jun 9, 3:33 AM EST, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
433 AM EDT FRI JUN 9 2006

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-100845-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
433 AM EDT FRI JUN 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The State College radar (KCCX), 116 km away, was scanning. The volume nearest the first event began at 15:40 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Cumberland

When
June 9, 10:40 AM EST
Where
Cumberland County, Mechanicsburg
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
40.217, -77.000

Thunderstorms produced nickel size /0.88 inch/ hail in Mechanicsburg.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517882.